Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 93, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 27, 2007, 5:44 AM CDT for 4 counties in Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 5:44 AM CDT (10:44 UTC)
- Expired
- Jun 27, 2007, 9:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Coleman County, TX, Mason County, TX, McCulloch County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 123 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 6:01 AM CDT | FLASH FLOOD | Brady, TX | A FEW ROADS AROUND BRADY...AND SEVERAL FARM TO MARKET ROADS WERE CLOSED ACROSS THE COUNTY THIS MORNING. |
| Jun 27, 6:19 AM CDT | FLASH FLOOD | Coleman, TX | SEVERAL FARM TO MARKET ROADS WERE CLOSED BECAUSE OF HIGH WATER ACROSS THE COUNTY. FM2805 FROM JCT US 67 TO JCT SH 153...FM2131 INTERSETION WITH FM1026 AT SHIELDS TO INTERSECTION WITH FM568 AT COLEMAN...FM0503 INTERSECTION WITH SH 206 TO MCCULLOCH COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.7 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 271048
FFWSJT
TXC083-307-319-411-271445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
544 AM CDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTH CENTRAL COLEMAN COUNTY IN WEST CENTRAL TEXAS
MCCULLOCH COUNTY IN WEST CENTRAL TEXAS
SAN SABA COUNTY IN WEST CENTRAL TEXAS
MASON COUNTY IN WEST CENTRAL TEXAS
* UNTIL 945 AM CDT
* AT 542 AM CDT...THUNDERSTORMS WITH HEAVY RAINFALL EXTENDED ALONG A
LINE EXTENDING FROM WINCHELL TO BRADY TO 15 MILES SOUTHWEST OF
MASON...MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KATEMCY...ROCHELLE...MASON...MERCURY...VOCA...FREDONIA...ELM
GROVE...SKEETERVILLE...RICHLAND SPRINGS...LOYAL VALLEY...
PONTOTOC...ALGERITA...SAN SABA...CHEROKEE...CHAPPEL AND BEND
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA AS THE LINE OF STORMS MOVES EAST. THE STORMS WILL MOVE
INTO THE RICHLAND SPRINGS AND SAN SABA AREA AROUND 7 AM. THE
ADDITIONAL RAINFALL WILL FALL ON ALREADY SATURATED GROUND AND
PRODUCE FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3147 9959 3095 9958 3095 9947 3051 9947
3051 9896 3092 9895 3095 9840 3138 9872
3147 9909
$$
04What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 4:21 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 27, 4:21 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 421 AM CDT WED JUN 27 2007 .SHORT TERM... HEAVY RAIN EVENT CONTINUES OVER THE EASTERN HALF OF THE CWA...WITH PRECIPITATION AMOUNTS OF AROUND 10 INCHES ASSOCIATED WITH THUNDERSTORMS IN THE VICINITY OF MASON COUNTY. RAINFALL TOTALS OF OVER 2 INCHES IN ABILENE HAVE RESULTED IN SEVERAL FLOODED AREAS ACROSS THE CITY WITH UNCONFIRMED REPORTS OF HIGH WATER RESCUES TAKING PLACE. EXPECT THIS HEAVY RAIN TO CONTINUE AS IT MOVES SLOWLY SOUTH AND EAST THROUGH COLEMAN AND BROWN COUNTIES THROUGH THE EARLY MORNING HOURS. WITH CREEKS ALREADY NEAR BANKFULL IN NORTHERN COLEMAN AND BROWN COUNTIES...FLASH FLOOD WARNINGS HAVE BEEN ISSUED FOR THESE TWO COUNTIES. WE SHOULD SEE A LULL TODAY AS THE ATMOSPHERE WILL BE STABLE AFTER THE OVERNIGHT AND EARLY MORNING THUNDERSTORMS...WITH THE POSSIBILITY OF MORE CONVECTION TONIGHT. WILL CONTINUE TO SHOW HIGHEST POPS OVER EASTERN AREAS WITH THE CONTINUED POTENTIAL FOR VERY HEAVY RAINFALL AS THE UPPER LEVEL LOW/TROUGH AXIS SHOWS NO SIGN OF MOVING OUT OF THE ANY TIME SOON. WITH THAT IN MIND...HAVE CONTINUED THE FLASH FLOOD WATCH THROUGH TONIGHT ONCE AGAIN. THE ONE PRECAUTION WITH THE WATCH IS THE POSSIBILITY THAT THE ATMOSPHERE MAY BE TOO WORKED OVER FOR ANOTHER LARGE SIGNIFICANT RAIN EVENT. HOWEVER...WITH AS MUCH RAIN AS THE AREA HAS RECEIVED OVER THE PAST WEEK...ANY SPOT THAT DOES EXPERIENCE CONVECTION WILL LIKELY HAVE FLASH FLOODING PROBLEMS. WILL ALSO HAVE THE POSSIBILITY OF SEVERE WEATHER WITH THUNDERSTORMS IF THEY BREAK OUT...WITH THE MAIN HAZARD AGAIN BEING WINDS. .LONG TERM... DID NOT MAKE TOO MANY CHANGES TO THE LONG TERM PORTION OF THE FORECAST. THE UPPER LEVEL LOW/TROUGH AXIS REMAINS NEAR THE AREA...SO KEPT SLIGHT CHANCE TO CHANCE POPS IN THROUGH MUCH OF THE NEXT SEVEN DAYS AS SCATTERED CONVECTION WILL BE HARD TO RULE OUT WITH THE AMPLE MOISTURE AND WEAK TROUGH COMBINING OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 83 66 85 67 / 60 60 30 30 SAN ANGELO 87 68 86 66 / 40 60 30 30 JUNCTION 86 70 88 66 / 60 60 40 40 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-FISHER-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH- MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON- TAYLOR-THROCKMORTON-TOM GREEN. && 20
Hazardous weather outlook, Jun 27, 5:37 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 537 AM CDT WED JUN 27 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-281045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 537 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR WEST CENTRAL TEXAS THROUGH THURSDAY MORNING...MAINLY ALONG AND EAST OF A HASKELL... ABILENE...SAN ANGELO...SONORA LINE. LOCALLY HEAVY RAINFALL IS POSSIBLE. AN ISOLATED THUNDERSTORM COULD ALSO BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE INTO THE WEEKEND. ONE OR TWO STORMS COULD ALSO BECOME SEVERE WITH SMALL HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON A LIMITED BASIS.
In the hours before
Local storm report, Jun 27, 2:54 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
254 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM FLASH FLOOD W ROTAN 32.85N 100.46W
06/27/2007 FISHER TX LAW ENFORCEMENT
611 WEST OF ROTAN FLOODED AND IMPASSIBLE
&&
MDECKERSpecial weather statement, Jun 27, 3:13 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 313 AM CDT WED JUN 27 2007 TXZ066-072-073-139-154-270915- RUNNELS TX-COLEMAN TX-TOM GREEN TX-CONCHO TX-MCCULLOCH TX- 313 AM CDT WED JUN 27 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT FOR RUNNELS...COLEMAN...TOM GREEN...CONCHO AND MCCULLOCH COUNTIES... AT 309 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WINTERS TO 17 MILES SOUTH OF VANCOURT...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WINTERS TO 26 MILES SOUTHEAST OF SAN ANGELO...MOVING EAST AT 25 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... EOLA...VICK...HATCHEL AND BALLINGER BY 320 AM CDT WINTERS LITTLE ELM LAKE BY 325 AM CDT PAINT ROCK BY 335 AM CDT CREWS AND BENOIT BY 340 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, Jun 27, 3:44 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 344 AM CDT WED JUN 27 2007 TXZ076>078-168-169-270945- SCHLEICHER TX-MENARD TX-CROCKETT TX-SUTTON TX-KIMBLE TX- 344 AM CDT WED JUN 27 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 AM CDT FOR SCHLEICHER...MENARD...CROCKETT...SUTTON AND KIMBLE COUNTIES... AT 343 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF FORT MCKAVETT TO 30 MILES SOUTHWEST OF SONORA...MOVING EAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... MENARD AND JUNCTION BY 445 AM CDT... PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, Jun 27, 4:12 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM FLASH FLOOD ABILENE 32.45N 99.73W
06/27/2007 TAYLOR TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED SIX FEET OF WATER AT PINE STREET
AND SOUTH FIRST AT THE UNDERPASS. MANY STREETS AROUND THE
SHOPPING MALL ARE FLOODED BY 2 FEET OF WATER. CAT CLAW
CREEK IS RUNNING BANKFUL AND IS ABOUT A FOOT FROM
OVERFLOWING ITS BANKS.
&&
HGSpecial weather statement, Jun 27, 4:27 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 427 AM CDT WED JUN 27 2007 TXZ073-139-154-155-168>170-271030- COLEMAN TX-CONCHO TX-MCCULLOCH TX-SAN SABA TX-MENARD TX-MASON TX- KIMBLE TX- 427 AM CDT WED JUN 27 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT FOR COLEMAN...CONCHO...MCCULLOCH...SAN SABA...MENARD...MASON AND KIMBLE COUNTIES... AT 425 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE FROM THE O H IVIE RESERVOIR TO EDEN TO MENARD TO TELEGRAPH...MOVING EAST AT 25 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... HEXT BY 440 AM CDT PEAR VALLEY BY 445 AM CDT WALDRIP...BRADY LAKE...AND LOHN BY 455 AM CDT THESE STORMS WILL PRODUCE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES AND GUSTY WINDS OF 40 MPH AS THEY MOVE EAST. FLASH FLOOD WARNINGS ARE IN EFFECT FOR MUCH OF THE HEARTLAND AND NORTHWEST HILL COUNTRY THIS MORNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.
Local storm report, Jun 27, 5:09 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
509 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM FLASH FLOOD 5 W VALERA 31.75N 99.63W
06/27/2007 COLEMAN TX LAW ENFORCEMENT
LAW ENFORCEMENT OFFICIALS REPORTED 1.5 FEET WATER OVER
U.S. HIGHWAY 67 BETWEEN VALERA AND TALPA.
&&
HGUERRERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 50 min |
| Jun 26, 11:05 PM CDT | Flash Flood Warning | SJT | Brown | 4 hr |
| Jun 27, 12:47 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 58 min |
| Jun 27, 12:47 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 58 min |
| Jun 27, 1:10 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 65 min |
| Jun 27, 1:12 AM CDT | Flash Flood Warning | SJT | San Saba | 4 hr |
| Jun 27, 1:23 AM CDT | Flash Flood Warning | SJT | Callahan, Fisher, Jones, Nolan, Shackelford, Taylor | 4 hr |
| Jun 27, 1:39 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 66 min |
| Jun 27, 1:40 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 65 min |
| Jun 27, 2:12 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Runnels, Tom Green | 63 min |
| Jun 27, 2:32 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 58 min |
| Jun 27, 2:41 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 64 min |
| Jun 27, 2:42 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 33 min |
| Jun 27, 2:58 AM CDT | Flash Flood Warning | SJT | McCulloch, Mason | 3 hr |
| Jun 27, 3:45 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 6 hr |
| Jun 27, 4:43 AM CDT | Flash Flood Warning | SJT | Kimble, Menard | 4 hr |
| Jun 27, 5:23 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Jun 27, 9:35 AM CDT | Flash Flood Warning | SJT | Mason, San Saba | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.